Dapto-Induced Eosinophil Pneumonia
AAPA ePoster library. Cooke D. 05/17/17; 180493; 86
Deborah Cooke
Deborah Cooke
Login now to access Regular content available to all registered users.
Abstract
Rate & Comment (0)
Daptomycin-Induced Eosinophilic Pneumonia Introduction: Methicillin-resistant Staphylococci aureus (MRSA) bacteremic infections, including infective endocarditis (IE), are often treated with high-dose daptomycin. Though daptomycin is often effective in treating IE, adverse drug events at such high doses are not well studied. A rare, but serious, adverse reaction is the development of eosinophilic pneumonia. Case Description: A 65 year-old male presented to the emergency department with a 5-day history of fever, severe neck pain, extreme fatigue and swelling and weakness in bilateral arms and legs. Positive blood cultures revealed MRSA bacteremia and additional findings supported a sepsis diagnosis. Transesophageal echocardiogram demonstrated 'very concerning vegetations' on the aortic valve and radiographs demonstrated MRSA emboli seedings in the cervical spine, left shoulder, right forearm, bilateral wrists, bilateral thighs and bilateral lower legs. Medical management was initiated and included intravenous (IV) daptomycin 1000 mg q24 hr, IV ceftaroline 600 mg q8 hr, and IV rifampin 600 mg daily. Additionally, the patient underwent multiple operations to debride the infected joints and soft tissues. Over the next few weeks, the patient decreased his bacteremic status and his surgical wounds demonstrated uncomplicated healing. However, on antibiotic day 25, the patient began to demonstrate severe cough, shortness of breath and oxygen desaturation to 82% on 4L nasal cannula. Diagnostic tests revealed increasing infiltrates on chest x-ray, eosinophilia and increasing serum inflammatory markers. Based on these findings, daptomycin toxicity was suspected so the agent was stopped and vancomycin started as its alternative. Serial chest x-rays and complete blood counts with differential were initiated. Without improvement from the daptomycin cessation alone, high-dose corticosteroids were initiated to reverse inflammation and relieve hypoxia. Given the triad of elevated serum eosinophil levels, chest x-rays demonstrating worsening infiltrates and respiratory decompensation, eosinophilic pneumonia was suspected and methylprednisolone 40 mg daily and IV linezolid 1200 mg were initiated, while ceftaroline, rifampin and vancomycin were discontinued. Bronchoalveolar lavage (BAL), conducted on corticosteroid day 8, yielded 24% eosinophils, representing another important piece to the daptomycin-induced eosinophilic pneumonia. The patient's course of ...
Daptomycin-Induced Eosinophilic Pneumonia Introduction: Methicillin-resistant Staphylococci aureus (MRSA) bacteremic infections, including infective endocarditis (IE), are often treated with high-dose daptomycin. Though daptomycin is often effective in treating IE, adverse drug events at such high doses are not well studied. A rare, but serious, adverse reaction is the development of eosinophilic pneumonia. Case Description: A 65 year-old male presented to the emergency department with a 5-day history of fever, severe neck pain, extreme fatigue and swelling and weakness in bilateral arms and legs. Positive blood cultures revealed MRSA bacteremia and additional findings supported a sepsis diagnosis. Transesophageal echocardiogram demonstrated 'very concerning vegetations' on the aortic valve and radiographs demonstrated MRSA emboli seedings in the cervical spine, left shoulder, right forearm, bilateral wrists, bilateral thighs and bilateral lower legs. Medical management was initiated and included intravenous (IV) daptomycin 1000 mg q24 hr, IV ceftaroline 600 mg q8 hr, and IV rifampin 600 mg daily. Additionally, the patient underwent multiple operations to debride the infected joints and soft tissues. Over the next few weeks, the patient decreased his bacteremic status and his surgical wounds demonstrated uncomplicated healing. However, on antibiotic day 25, the patient began to demonstrate severe cough, shortness of breath and oxygen desaturation to 82% on 4L nasal cannula. Diagnostic tests revealed increasing infiltrates on chest x-ray, eosinophilia and increasing serum inflammatory markers. Based on these findings, daptomycin toxicity was suspected so the agent was stopped and vancomycin started as its alternative. Serial chest x-rays and complete blood counts with differential were initiated. Without improvement from the daptomycin cessation alone, high-dose corticosteroids were initiated to reverse inflammation and relieve hypoxia. Given the triad of elevated serum eosinophil levels, chest x-rays demonstrating worsening infiltrates and respiratory decompensation, eosinophilic pneumonia was suspected and methylprednisolone 40 mg daily and IV linezolid 1200 mg were initiated, while ceftaroline, rifampin and vancomycin were discontinued. Bronchoalveolar lavage (BAL), conducted on corticosteroid day 8, yielded 24% eosinophils, representing another important piece to the daptomycin-induced eosinophilic pneumonia. The patient's course of ...
    This eLearning portal is powered by:
    This eLearning portal is powered by MULTIEPORTAL
Anonymous User Privacy Preferences

Strictly Necessary Cookies (Always Active)

MULTILEARNING platforms and tools hereinafter referred as “MLG SOFTWARE” are provided to you as pure educational platforms/services requiring cookies to operate. In the case of the MLG SOFTWARE, cookies are essential for the Platform to function properly for the provision of education. If these cookies are disabled, a large subset of the functionality provided by the Platform will either be unavailable or cease to work as expected. The MLG SOFTWARE do not capture non-essential activities such as menu items and listings you click on or pages viewed.


Performance Cookies

Performance cookies are used to analyse how visitors use a website in order to provide a better user experience.


Save Settings